Oregon, 2003

Heavy Snow in Oregon, November 25, 2003

November 25, 2003 · NWS BOI · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Nov 25, 10:20 AM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 25, 10:20 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
1020 AM MST TUE NOV 25 2003

.DISCUSSION...NO UPDATES TO ZONES NEEDED AT THIS TIME. 12Z ETA /GFS
SIMILAR AND FOLLOWING TREND OF EARLIER MODELS IN DIGGING SERIES OF
GULF OF ALASKA S/WV TROUGHS THROUGH REGION IN STRONG WEST-NORTHWEST
H3 JET CORE THROUGH WED. 1ST S/WV ALONG WA COAST AT 16Z WITH
ASSOCIATED SURFACE COLD FRONT CROSSING WA/NORTHERN ORE CASCADES.
SATELLITE PIXS/RADAR OBS SHOWING GOOD OROGRAPHIC LIFT ALONG AHEAD OF
FRONTAL BAND FROM ID PANHANDLE SOUTHEAST TO NORTHEAST ORE. THIS
SYSTEM MOVES THROUGH CWFA TODAY WITH SNOW SLOWLY INCREASING OVER
NORTHERN ZONES AND CONTINUING AS SNOW SHOWERS THIS EVENING IN
POST-FRONTAL AIR MASS BUT STILL GOOD OROGRAPHIC LIFT DUE TO STRONG
WESTERLY WINDS ALOFT. SNOW ADVISORY FOR NORTHERN MOUNTAINS LOOKS
GOOD SINCE MOISTURE IS A LITTLE LIMITED AND SNOW ACCUMULATIONS WOULD
NOT REACH WARNING LEVELS. MODELS PUSH 2ND S/WV INTO AREA LATER
TONIGHT CONTINUING SNOW INTO WED. THIS 2ND SYSTEM STILL IN NORTHERN
GULF OF ALASKA AND DIFFICULT TO FIND ON WATER VAPOR PIXS. HOWEVER
WITH JET STILL OVER AREA OROGRAPHIC LIFT WILL GOOD FOR CONTINUE SNOW
SHOWERS NORTHERN HALF OF CWFA. MODELS CONTINUE TO INDICATE SNOW WED
IN LOWER VALLEY FLOORS AS OPPOSED TO CURRENT ZONE FORECASTS WHICH
HAVE MORNING SNOW CHANGING TO RAIN SHOWERS IN THE AFTERNOON. WILL
LOOK AT THIS A LITTLE CLOSER FOR AFTERNOON PACKAGE. 3RD S/WV WEST OF
ALEUTIAN ISLANDS AT 16Z DIGS SOUTHEAST INTO DEEPENING 145W TROUGH
LATE WED/WED NIGHT WHICH FORCES BUILDING HIGH PRESSURE RIDGE AROUND
130W. THIS TURNS UPPER FLOW OVER CWFA MORE NORTHWESTERLY AS UPPER
JET BEGINS LIFTING NORTH OF AREA FOR DRYING TREND. EASTERN PACIFIC
TROUGH CONTINUES TO DEEPENING AND DRIFT SLOWLY TOWARD WEST COAST
THANKSGIVING DAY WITH HIGH PRESSURE RIDGE MOVING OVER REGION FOR
CLEARING SKIES AND WARMING TEMPS THU/FRI.  TEMPS AROUND NORMAL THU
/FRI WITH DRY CONDITIONS.

.PREVIOUS SHORT TERM...FOR SOUTHEAST OREGON AND SOUTHWEST IDAHO.
COOL AND RELATIVELY MOIST NORTHWEST FLOW WILL CONTINUE TODAY AND
WEDNESDAY. TWO SHORTWAVE TROUGHS EMBEDDED IN THE FLOW WILL BE
AFFECTING OUR AREA.  THE 1ST WAVE WILL ARRIVE LATER THIS MORNING AND
SPREAD LIGHT SNOW ACROSS OUR AREA FAVORING THE ZONES NORTH OF
INTERSTATE 84.  THIS WAVE WILL AFFECT US THROUGH EARLY EVENING.  A
2ND AND WEAKER WAVE WILL ARRIVE LATE TONIGHT AND FAVOR MAINLY
NORTHERN ZONES THROUGH EARLY WED AFTERNOON.  DRIER NORTHWEST FLOW
ALOFT WILL TAKE OVER WED NIGHT AND THURSDAY AS AN UPPER RIDGE BUILDS
IN FROM THE WEST GIVING OUR AREA A DRY THANKSGIVING DAY.  THE 1ST
WAVE IS STRONGER THAN MONDAY/S SYSTEM.  FIGURE THE NORTHERN
MOUNTAINS WILL SEE 3 TO 5 INCHES AND WILL CONTINUE THE SNOW ADVISORY
FAVORING THE IDAHO WEST CENTRAL MOUNTAINS AND THE BOISE MOUNTAINS.
BAKER COUNTY MOUNTAINS SHOULD SEE LESSER AMOUNTS.  SNOW FOR THE
TREASURE AND MAGIC VALLEYS MAY CAUSE SOME PROBLEMS FOR THE
AFTERNOON/EVENING COMMUTE.  BUT EXPECT ACCUMULATIONS TO BE BELOW
VALLEY ADVISORY LEVELS...FIGURE AN INCH OR LESS OF SNOW FOR THE
VALLEYS.  TEMPERATURES WILL BE ABOUT 4 DEGREES BELOW NORMAL TODAY
THEN AROUND NORMAL FOR WED AND THANKSGIVING DAY THURSDAY.

.PREVIOUS LONG TERM...THE EXTENDED PERIOD CONTINUES TO LOOK
WET...HOWEVER NEWEST MODEL RUNS SUGGEST A CUT-OFF LOW FORMING OFF
THE CA COAST WITH THE FRIDAY/SATURDAY FRONTAL SYSTEM.  MUCH MODEL
DISAGREEMENT CONCERNING THE CUTOFF IDEA AND THUS FORECAST CONFIDENCE
HAS DECREASED TODAY.  CURRENT THINKING IS MORE IN LINE WITH THE
ECMWF SOLUTION OF A SLOW FRONTAL PASSAGE AND A MUCH WEAKER PIECE OF
ENERGY CUTTING-OFF THAN THE MRF WOULD SUGGEST.  I HAVE WARMED
TEMPERATURES ON THE ORDER OF 3 TO 5 DEGREES IN THE SATURDAY-MONDAY
TIMEFRAME.  BEST CHANCE FOR PRECIPITATION LOOKS TO BE ON
FRIDAY/SATURDAY WITH SNOW LEVELS RISING SUCH THAT SNOW IS CONFINED
TO THE HIGHER MOUNTAINS.

&&

WATCHES/WARNINGS/ADVISORIES...
.ID...SNOW ADVISORY WCNTRL/BOI MTNS (ZNS 11/13) 10AM-10PM TODAY.
.OR...NONE.

&&

DISCUSSION............KP
PREVIOUS SHORT TERM...TE
PREVIOUS LONG TERM....RH
Hazardous weather outlook, Nov 25, 6:00 AM MST, 9 hours before
IDZ011>016-028>030-ORZ061>064-261300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MST TUE NOV 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

SNOW ADVISORY FOR THE WEST CENTRAL AND BOISE MOUNTAINS OF IDAHO FOR
3 TO 5 INCHES OF NEW SNOW FROM 10AM TO 10PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

. SPOTTER INFORMATION STATEMENT.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITION AND SNOW FALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
OFFICE IN BOISE USING THE 1-800 SEVERE WEATHER HOTLINE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Baker

When
November 25, 3:00 PM MST to 6:00 PM MST
Where
Baker forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
44.709, -117.675 (the zone’s center; the record gives no point)

See narrative for Idaho.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2003Every state in 2003This day in weather historyWarnings in Oregon, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336520.